Skip to Content

Can antibiotics cause constipation?

Answers (1)

Official Answer by Drugs.com 7 Sep 2016

In general, the more common side effect with antibiotic treatment is gas and diarrhea caused by the antibiotic altering the normal flora of bacteria in your large intestine.

However, if you find that you are constipated by any medication, consider increasing your fluid and fiber intake and daily exercise to help keep your bowels moving.

In general, you should be able to take an over-the-counter stool softener or other laxatives on a short-term basis, if needed. However, ask your doctor or pharmacist for advice before combining any two medications.

Votes: +0
Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Frequently Asked Questions

How does the drug Lokelma work?

Posted 19 Jun 2018 1 answerFAQ by Drugs.com

How do you take Doptelet?

Posted 19 Jun 2018 1 answerFAQ by Drugs.com

What is the difference between Yonsa and Zytiga?

Posted 19 Jun 2018 1 answerFAQ by Drugs.com

Toujeo vs Lantus - What's the difference between them?

Posted 26 Jun 2018 1 answerFAQ by Drugs.com

Toujeo vs Tresiba - What's the difference between them?

Posted 29 Jun 2018 1 answerFAQ by Drugs.com